wet AMD

I've had WET amd since Aug 2014 in right eye lucentis and eylia inj no problems ....3mths ago found in left eye and they started eylia inj straight away ...1st inj didnt go well, when doc dotted my eye i jumped as it hurt (never experienced it before) they put more anaesthetic in eye and proceeded with inj , when removing the cape the pain was really bad ..(never had that before either) for 3 days my eye was so painful and eyelid swollen ....next 2 injections were same but on 3rd one i refused cape, my eyelid is drooped and has been since 1st inj ...eye clinic told me to see my GP...ive since had 4 different lots of dry eye drops , my eye is red and sore and eye clinic takes no notice , i have rang them when pain is very bad only to be told they are to busy , go to A&E! ...A&E told me they are to busy ....go to optician ...more eye drops ...at my wits end , dreading next inj ...

11 Replies

oldestnewest
  • Hi, so sorry to hear the problems you are having, sending you a hug x

    It sounds like your left eye is sensitive to the iodine. They can use a lower strength or a different one entirely.Other people have said their clinic washes the eye before they leave, I don't know what the "cape" is ?

    Personally I have found my early inj were very sore after but not so much now so maybe your eye will get used to it too.

    I now use Hylotears drops which have helped my dry eyes.

    I am shocked at your clinic's indifference to your pain. Any eye pain should be investigated and A&E ought to have an eye specialist on call. The fact both your eyes are affected by wmd gives more urgency I would have thought!

    I would push and ask to see a consultant (I had to make a formal complaint but once it was escalated and I had meet with consultant all has improved and I received an apology).

    Suggest you call the Macular Society helpline who can advise you.

    0300 3030 111

    Best wishes to you going forward .

  • Thank you for advice , i will certainly ask about the iodine, i rang Macular clinic again today to speak to a consultant (as i was told no consultant on friday's) only to be told no consultant there for over a week .....they rang back offering me an app on Dec 8th ..so lets hope i can finally get some answers :) x

  • I am so sorry to hear that, I hate this primitive method of eye injections, I mean at least it is something, but hopefully there will be something easier in the future. I was diagnosed 6 months ago in my left eye. So far three avastin injections and yesterday, one eylea. My avastin he totally numbed my eye, didn't feel anything, but the last shot he hit a blood vessel and my eye was blood red for over a week not to mention my vision was horrible for two weeks. Because of that incident he suggested using a q tip with numbing where he was going to inject so it would not cause so much redness. Well, I felt a pop in my eyeball as he was giving me the injection and then the pain, not bad but bad enough to where I cringe thinking about it. This is such an awful thing to go through and you have my sympathy. Hopefully your eye has gotten better. My eye is still swollen the second day but at least it isn't red this time

    I

  • you have my sympathy , they use a q tip on me because i can felt the "dotting" and i have had blood vessels hit but this pain is much worse ....my eye has been swollen since Oct 7th ...my vision has worsened to ...something not right but i would just like them to investigate or give me an explanation but they wont ..my vision in other eye is pretty bad so this was my "good eye" ....ill update when i see consultant .....i hope your inj get better xxxx

  • PLEASE UPDATE ALL of us , I don't believe this is a normal reaction.

  • Hi JJnan,

    So sorry to hear about your eye injection problems.

    It is odd that you say that you had both lucentis and Eylea injections in your right eye historically without problems.

    I am disappointed with the reaction you received from your eye clinic and the hospital A&E. I suggest that you may have got a scratched cornea when you 'jumped'. But it is strange that you should experience pain at subsequent injections.

    Most people have a pain free experience.

    You need to get to the bottom of this and you must insist at your next injection appointment that more care is taken and explain past problems which I hope they should be aware of from your patient notes. If further pain is experienced, I suggest that you insist on speaking to your consultant ophthalmologist.

    Have a look at our factsheet called Pain in the eye following intravitreal injections;

    macularsociety.org/sites/de...

    If you would like to have a chat further, please call our helpline 0300 30 30 111 (9.00am to 5.00pm Monday to Friday).

    Best wishes

    Helpline

    Macular Society

  • Hi thanks for reply and help , yes i agree cornea must have been scratched ..but the cape did damage i think, i asked not to have cape and they are fine about it ..but 2nd and 3rd inj have been same .very very painful within 10 mins and lasts days ....as i said eyelid is affected and swelling hasnt gone at all ....all they give me is dry eye drops .....3 times ive gone and each time they ask what is wrong with your eye !! is it infected ...is it dermatitis.....go to your GP..!! consultant not there every day.......i rang to tell them im worried can i see someone ...i was told they are busy go to A&E ....rang A&E i was told they are busy go to optician! i rang ophthalmic dept they told me they cant see me without referal! i am absolutely dreading next inj ...so i am paying to see ophthalmic consultant privately which will cost me £160 ....i cant see any other way ...its as if they are only concerned with giving the inj and macula nothing else ......

  • Hi there I can really sympathise with you with your injection issues . For 3 years I had both eyes injected once a month my left eye was never and issue but my right was a different story entirely. Now only treated in right eye as left eye never responded due to iscemia . The 'cape' as you call it is used in my hospital as well before the tool that keeps your eye lids open it just helps keep every ultra sterile. It could be the iodine they are using as said before. They are able to wash it out after could you try that?

  • Hi im sorry to hear treatment not working in left eye ...i asked them not to use the cape last time and they didnt mind .....i had both eyes done once and didnt have issue with iodine ...but thanks for suggestion ....ive had more trouble for last 3 inj than i ever had in 2 yrs in other eye ,,,,,,good luck and thanks x

  • Hi Jinan , I'm Jan and have had so many problems for over a year now and my injections always hurt but when I got home I had to take a sleeping pill and just sleep til the following day. Aftrer the injection every time I blinked felt like a needle going in . I know everyone is different and every eye is unique but please don't worry because you really do get used to it . I have found out after one year that I have a very rare case but although I dbwelt on it I nhave now decided to take it a day at a time - -although it still depresses me but I have to be positive - what else is there to be. Be strong and keep talking to us - me as no one else really understands what we're going through. Keep smiling 😄 And keep talking. Boi noite ( I live in Portugal ) and I'm a widow - so life is hard x

  • Hi Jan , i've had these injections since Aug 2014 in left eye but only had them in left eye 3 times and its different ...first time cape ripped eyelashes out and caused some sort of reaction tomy eyelid , the pain was excruiating and lasts for 3-4 dys eyeli has drooped and very swollen ....2nd and 3rd inj same swelling doesnt go down at all ive got to get to the bottom of it before next inj ....thanks for reply and i hopelife gets better for you xxxxxx

You may also like...